Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

jencat75

Member
  • Content Count

    39
  • Joined

  • Last visited

Community Reputation

0 Neutral

About jencat75

  • Rank
    Junior Member
  1. Sorry it took me so long to reply! I haven't been on the board for awhile. I think that you have to always take spiro (but am not sure) because it levels out your hormones, so if you don't take it, your hormones will go back to how they were before. No, I did not have an initital breakout. It makes you really thirsty, but after I started taking it my face started clearing up fast.
  2. I don't think acne is related to diet. It is related to bacteria and hormones.
  3. You have to get a prescription for spironolactone, you might be able to get it over the internet. It can be used for hormonal acne in women.
  4. Hi, I have been on spironolactone for about 8 months. I have had no side effects and it has cleared up my bad skin. But, I have heard that it can cause irregular periods if you are not on birth control. I am on bc, so I haven't had any problems with this.
  5. Hi, You are supposed to work your way up to that dosage. First you start with 25, then 50, etc.
  6. I had the same problem - hormones was causing my acne. I didn't clear up until I got on spironolactone. My acne was getting bad, where I would get a new zit every day, esp. on my chin. I also had it on my neck. I got a hormone test from my gyno and he said it was in the "high-normal" range for DEAH, or whatever that chemical is called. So, I had to harass him into giving me a referral to the endocrinologist (hormone/fertility doctor). He said that "He didn't think that it would help."
  7. Hi, I am female and tried everything for acne. In my case, my acne was hormonal and that is why nothing at the dermatologist worked. Now, I am on 150 mg of spironolactone after having my hormones tested and finding there was a slight imbalance. It has working very well for me and was the only thing that worked after trying everything else except for accutane. I don't experience any side effects, and I only break out like a normal person. I think it also helps with oily skin, because
  8. btw...now I can even fall alseep with my makeup on and it doesn't matter. That is what make me know it is hormonal for me. I don't even use anything on my face, I just wash it nightly with Neutrogena.
  9. Hello, I take spironolactone for my acne. That was the only thing that worked for me, because for me it was a hormonal problem. I think the problem that you are having is that you are not taking a high enough dosage. I take 150 mg a day and started out at 200 mg a day. Mine started clearing up in a month or so. It worked really well for me, and now I only break out like a normal person would. Before I broke out like crazy and got a new zit like every day, especially on my chin. FY
  10. Maybe you can have your doctor put you on a low dose of spironlactone for the oil. My face used to be really oily too, but summer hasn't hit yet so I don't know how it is going to be then. I would assume that it would make the oil better because it is a diaretic.
  11. Have you tried going to the dermatologist? I have found that Oil Free Acne Wash works well for oily skin. Just trying to give you other options before you go for the hormones.
  12. I have been taking spironolactone for around 8 months. It probably took a couple of weeks to see improvement. I can't remember exactly, but it didn't take that long.
  13. Tara, Are you currently on birth control? How bad are your breakouts/acne? If they aren't that bad, birth control may be able to clear them up.
  14. Hi, right now I am on 200 mg, but I think that I might reduce my medicine and see if I really need that much. I am going to cut it down to 150 and see what happens. Anyways, my skin was really oily during the summertime, I think that the medicine will help with that. The only side effect that I have encountered that when you first go on it, it makes you really thirsty. It is a diaretic, so your body has to get used to it. I have heard that if you are not on birth control, it may cause your
  15. On this page of the article, it talks about the medicine that I was subscibed that worked for me. http://www.acne.com/t_contraceptive.php
×